MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITY DELIVERY SYSTEM; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITY DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explant date: lens remains implanted; therefore, not explanted.(b)(6).The intraocular lens (iol) is not returning for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens(iol) device was difficult to push through while setting-up the unit.Account provided that it was stiff and a little pressure had to be applied to the device that was filled with balanced saline solution (bss) and topped-off with protectalon 1.4% viscoelastic solution.Advancing the device during the insertion step was initially less stiff than the preparation; however, it became stiffer towards the end resulting in the lens being slightly crumpled and turned a quarter turn as well as leaving plunger marks (2 tooth marks) on the optic.The lens remains implanted.No intervention has been planned.No additional information was provided.

Brand Name
TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITY DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12708746
Report Number2020664-2021-07806
Device Sequence Number17203396
Product Code HQL
UDI-Device Identifier05050474635944
UDI-Public(01)05050474635944(17)231109
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1